Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Oct 15, 2014, 3:13 AM EDT for 4 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2014, 3:13 AM EDT (07:13 UTC)
- Expired
- Oct 15, 2014, 4:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
Counties Amherst County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
877
WWUS81 KRNK 150713
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 AM EDT WED OCT 15 2014
VAZ020-024-035-150800-
BATH VA-AMHERST VA-ROCKBRIDGE VA-
313 AM EDT WED OCT 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
AMHERST COUNTY IN CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 400 AM EDT
* AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING INTENSE SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF BURNSVILLE TO NEAR BIG
ISLAND...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
BUENA VISTA CITY...
AMHERST...
FORKS OF BUFFALO...
AND CLIFFORD.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3818 7951 3817 7952 3815 7953 3817 7949
3816 7944 3809 7949 3789 7915 3786 7915
3781 7917 3781 7914 3778 7911 3778 7907
3772 7907 3770 7899 3760 7893 3753 7935
3759 7938 3760 7943 3762 7944 3821 7964
TIME...MOT...LOC 0711Z 265DEG 26KT 3833 7958 3758 7933
$$
ASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 1:57 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 15, 1:57 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 AM EDT WED OCT 15 2014
.SYNOPSIS...
A COLD FRONT AND AN ASSOCIATED DEEP UPPER LEVEL TROUGH WILL PUSH
ACROSS THE AREA TONIGHT...TRIGGERING WIDESPREAD HEAVY RAIN AND
LOCALLY STRONG WINDS. A LARGE...BUT MUCH WEAKER...AREA OF LOW
PRESSURE WILL REMAIN OVER THE GREAT LAKES AND OHIO VALLEY
WEDNESDAY NIGHT AND THURSDAY...BRINGING SPOTTY SHOWER ACTIVITY TO
REGION.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 1215 AM EDT TUESDAY...
PLAN TO ALLOW TORNADO WATCH NUMBER 528 EXPIRE AT 1AM. HAVE NOT
HAD ANY REPORTS OF TORNADOES...BUT WE ARE GETTING A HEALTHY GUST
OF WIND WITH THE IMPENDING LINE OF INTENSE SHOWERS THAT CONTINUES
TO MOVE ACROSS THE CWA. LITTLE OR NO LIGHTNING HAS BEEN
OBSERVED...BUT WIND IS STILL DOWNING SOME TREES AND KNOCKING THE
POWER OUT IN SOME LOCATIONS. THE LINE OF SHOWERS SEEMS TO BE
ACCELERATING...SO THIS SHOULD HELP ABATE SOME OF THE FLOOD THREAT.
THAT SAID...A BURST OF HEAVY RAIN WILL PROVIDE A QUICK HALF INCH
TO AN INCH OF RAIN WHICH WILL RESULT IN PONDING OF WATER ON ROADS
AND CAUSING MINOR FLOODING OF POOR DRAINAGE AREAS. DO NOT
ANTICIPATE ANY NEW FLASH FLOOD WARNINGS UNLESS THE LINE SLOWS AND
TRAINING BEGINS. HEAVIEST RAINS THUS FAR HAVE BEEN OVER THE
SOUTHWEST PART OF THE CWA BETWEEN GALAX AND BOONE. THERE ARE
SEVERAL GAGES IN THE UPPER HEADWATERS OF THE NEW RIVER THAT HAVE
RECEIVED 4 INCHES WITHIN THE LAST 24 HOURS...WITH ABOUT HALF OF
THAT COMING WITH THE PASSAGE OF THE INTENSE LINE OF SHOWERS.
THE MAIN LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PASS
THROUGH THE MOUNTAINS BY 1AM...THEN EAST INTO THE FOOTHILLS AND
PIEDMONT BETWEEN 1AM-4AM...CLEARING THE CWA AROUND DAYBREAK. A FEW
RAPID UPDATE MODELS HAVE INDICATED THE POSSIBILITY OF A WAVE
DEVELOPING ALONG THE COLD FRONT WHICH WOULD CAUSE IT TO BRIEFLY
SLOW/STALL...THEREBY PROLONGING HEAVY RAIN ACROSS OUR AREA. NOT
QUITE CONFIDENT ON THIS SCENARIO AND WILL CONTINUE TO ADVERTISE
THE ACTIVITY CLEARING THE CWA PER CURRENT FORECAST. SIGNIFICANTLY
DRIER AIR WILL BUILD IN BEHIND THE MAIN LINE OF CONVECTION AND
TRAILING COLD FRONT. WILL SEE A FEW SPOTTY SHOWERS DEVELOP AS
WESTERLY FLOW KICKS IN WEDNESDAY AFTERNOON. DESPITE FRONTAL
PASSAGE...TRULY COOLER AIR WILL REMAIN TO THE NORTH...KEEPING
AFTERNOON HIGHS NEAR NORMAL.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
AS OF 345 PM EDT TUESDAY...
DEALING WITH THE BACK END OF THE DEPARTING SYSTEM AT THE ONSET OF
THIS PERIOD AS SURFACE FRONT WILL BE WELL EAST AND NORTH OF THE
CWA...WITH CUT-OFF UPPER LOW OVER THE OHIO VALLEY. THE UPPER SYSTEM
WILL SLOWLY LIFT NORTH INTO THE GREAT LAKES AND SOUTHEAST CANADA BY
EARLY FRIDAY. SOME WRAP-AROUND EFFECTS AND UPSLOPE FLOW WILL PRODUCE
CLOUDS ALONG THE WESTERN SLOPES ALONG WITH A FEW SHOWERS BUT THE
TRAJECTORY IS NOT REALLY FAVORABLE FOR MUCH. THE AIR BEHIND THIS
SYSTEM IS NOT ESPECIALLY COLD WITH H85 TEMPS ONLY DOWN TO AROUND
+5C..SO NO SNOW SHOWERS TO TALK ABOUT. SHOULD SEE HIGHS NEAR 60 NW
TO NEAR 70 SE ON THURSDAY WITH SKIES CLEARING IN THE EAST. SHOULD
TACK ON A FEW DEGREES TO HIGHS ON FRIDAY AS UPPER TROUGH CONTINUES
TO LIFT OUT AND FLOW BECOMES MORE ZONAL ACROSS THE EASTERN THIRD
OF THE CONUS AND H85 TEMPS RECOVER BACK TO +10-12C.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 345 PM EDT TUESDAY...
MORE OR LESS FAST ZONAL FLOW WILL PREDOMINATE IN THE EXTENDED WITH
SEVERAL HARD TO TIME SHORTWAVES PROVIDING MOSTLY LOW-END POPS AND
MODEST AIR MASS CHANGES. A SECONDARY COLD FRONT WILL APPROACH THE
CWA EARLY SATURDAY AS NORTHERN STREAM FLOW AMPLIFIES OVER THE
UPPER PLAINS AND FLOW ALOFT BECOMES MORE NORTHWEST. DO NOT EXPECT
MUCH IN THE WAY OF PRECIPITATION WITH THIS SYSTEM AS MOISTURE WILL
BE HIGHLY LIMITED. THE COLDEST AIR WILL REMAIN TO OUR NORTH BUT
SHOULD SEE A SLIGHT COOL-DOWN...WITH HIGHS BY SUNDAY UPPER 50S NW
TO UPPER 60S SE WHICH IS VERY CLOSE TO NORMAL FOR MID-OCTOBER.
NOTHING REALLY APPROACHING FROSTY CONDITIONS FOR SATURDAY OR
SUNDAY MORNINGS WITH LOWS RANGING FROM UPPER 30S FAR NW TO UPPER
40S FAR SE. EARLY NEXT WEEK LOOKS BASICALLY DRY AND MOSTLY
UNEVENTFUL AS RENEWED ZONAL FLOW UPSTREAM BUCKLES SLIGHTLY WITH A
TROUGH DEVELOPING OVER THE UPPER PLAINS MONDAY AND DRIVES A FRONT
EASTWARD LATER MONDAY WITH LOW-END CHANCES FOR PRECIP BY EARLY
TUESDAY AND TEMPS REMAINING NEAR SEASONAL NORMS.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 200 AM EDT WEDNESDAY...
MAIN CONCERN OVERNIGHT IS THE PASSAGE OF AN INTENSE BAND OF
SHOWERS WITH EMBEDDED THUNDERSTORMS. AT 2AM THE LINE EXTENDED FROM
KROA-KGSO...AND WAS MOVING EAST. THIS LINE IS EXPECTED TO REACH
A KLYH-KDAN LINE BY 4AM...THEN EAST OF THE AREA BY DAYBREAK.
WINDS ALOFT ARE STRONG...AND WILL LIKELY RESULT IN SURFACE GUSTS
OF 20-30KTS UNTIL THE PASSAGE OF THE INTENSE RAIN BAND OCCURS. IFR
CONDITIONS CAN BE EXPECTED VCNTY OF THE LINE OF SHOWERS.
ONCE THE MAIN LINE OF CONVECTION PASSES...GRADUAL CLEARING WILL
TAKE PLACE AS DRY AIR ALOFT WORKS ITS WAY INTO THE LOWER LEVELS.
CEILINGS MAY SCATTER TO VFR FOR A FEW HOURS IN THE WAKE OF A
TRAILING COLD FRONT WEDNESDAY MORNING...ONLY TO CLOUD OVER AGAIN
AS UPSLOPING NORTHWEST FLOW BEHIND THE SYSTEM DRIVES FLIGHT
CONDITIONS BACK DOWN INTO MVFR RANGE FOR THE MOUNTAINS OF WVA
WEDNESDAY AFTERNOON.
EXTENDED AVIATION DISCUSSION...
REDEVELOPMENT OF SCATTERED SHOWERS WILL OCCUR ACROSS SOUTHEAST
WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH
CAROLINA LATE WEDNESDAY AFTERNOON...CONTINUING THROUGH THURSDAY
NIGHT.
BY FRIDAY...THE PRESSURE GRADIENT WILL SLACKEN AS THE AREA
TRANSITIONS BACK INTO A MORE ZONAL PATTERN. THIS WILL BE SHORT
LIVED THOUGH...AS ANOTHER TROUGH DEEPENS OVER THE UPPER GREAT
LAKES ON SATURDAY. WINDS AHEAD OF THIS SYSTEM WILL START TO
INCREASE BY SATURDAY AFTERNOON...BUT NO FLIGHT RESTRICTIONS ARE
EXPECTED.
&&
.HYDROLOGY...
AS OF 200 AM EDT WEDNESDAY...
STORM SYSTEM DROPED ANYWHERE FROM 2 TO 4 INCHES OF RAINFALL
IN THE NORTH CAROLINA MOUNTAINS...HEADWATERS OF THE NEW RIVER.
A SIGNIFICANT RISE IS EXPECTED ON THE NEW RIVER UPSTREAM OF GALAX
OVERNIGHT. SIGNIFICANT RISES ARE ALSO BEING OBSERVED ON THE
WATAUGA RIVER WEST OF BOONE NC...AND ALONG THE CLINCH RIVER AT
RICHLANDS AND IN THE HEADWATERS OF THE HOLSTON RIVER IN SMYTH
COUNTY.
ACTION STAGE MAY BE REACHED ON THE LOWER JAMES AND DAN
RIVERS...BUT THIS WILL BE DEPENDANT ON WHETHER THE INTENSE LINE OF
SHOWERS SLOWS UP BEFORE EXITING THE FORECAST AREA THIS MORNING.
CRESTS FOR THESE RIVERS WOULD LIKELY OCCUR ON THURSDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR VAZ011-
013-014-017-018-022>024-032>035-043.
WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR VAZ011-013-
014-016>020-024-035.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...NF
NEAR TERM...PM
SHORT TERM...PC
LONG TERM...PC
AVIATION...PM
HYDROLOGY...PMHazardous weather outlook, Oct 15, 1:18 AM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 118 AM EDT WED OCT 15 2014 VAZ022-023-033-034-043-160530- ROANOKE-BOTETOURT-FRANKLIN-BEDFORD-HENRY- 118 AM EDT WED OCT 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-043-508-160530- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER- SUMMERS-WESTERN GREENBRIER- 118 AM EDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV. .DAY ONE...TONIGHT. THE HEAVY RAIN AND WIND THREAT HAS ENDED. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-160530- SURRY-STOKES-WILKES-YADKIN- 118 AM EDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. THE HEAVY RAIN AND WIND THREAT HAS ENDED. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ032-160530- PATRICK- 118 AM EDT WED OCT 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-013-014-017-160530- GILES-PULASKI-MONTGOMERY-FLOYD- 118 AM EDT WED OCT 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ016-160530- CARROLL- 118 AM EDT WED OCT 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-160530- ALLEGHANY VA-BATH- 118 AM EDT WED OCT 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018-024-035-160530- CRAIG-ROCKBRIDGE-AMHERST- 118 AM EDT WED OCT 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-WVZ044-507-160530- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MONROE-EASTERN GREENBRIER- 118 AM EDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV. .DAY ONE...TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL PASS ACROSS THE REGION OVERNIGHT...PRODUCING LOCALLY HEAVY RAIN THAT MAY RESULT IN MINOR FLOODING...AS WELL AS GUSTY WINDS WITHIN THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 15, 12:20 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1220 AM EDT WED OCT 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 1 N WYTHEVILLE 36.96N 81.08W
10/14/2014 WYTHE VA TRAINED SPOTTER
MULTIPLE LARGE TREE LIMBS DOWN ON NORTH 15TH STREET
&&
PWSpecial weather statement, Oct 15, 1:31 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 131 AM EDT WED OCT 15 2014 VAZ019-020-WVZ043-044-507-508-150700- ALLEGHANY VA-BATH-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...HINTON...HIX...UNION...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 131 AM EDT WED OCT 15 2014 SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL GRADUALLY DIMINISH FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA BY 400 AM EDT. WIND GUSTS IN SOME OF THE STRONGER STORMS MAY APPROACH 40 TO 45 MPH...AND WITH THE WET GROUND IN PLACE...MAY RESULT IN SOME DOWNED TREES. IN ADDITION...RUNOFF FROM THE HEAVY RAIN WILL LIKELY RESULT IN LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE. MOTORISTS ARE URGED TO EXERCISE CAUTION DURING THE PRE DAWN HOURS...SLOW DOWN...AND AVOID AREAS WHERE WATER IS PONDING OR FLOWING ACROSS THE ROAD. VAZ023-024-150700- BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...FINCASTLE...LEXINGTON...BUENA VISTA 131 AM EDT WED OCT 15 2014 A LARGE AREA OF RAIN WITH EMBEDDED STRONGER SHOWERS AND THUNDERSTORMS WILL OVERSPREAD BOTETOURT AND ROCKBRIDGE COUNTY BEFORE 300 AM EDT. WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE IN SOME OF THE STRONGER STORMS...ALONG WITH TORRENTIAL RAINFALL. WITH A WET GROUND IN PLACE...THESE WINDS MAY RESULT IN SOME LOCALIZED DOWNED TREES. IN ADDITION...RUNOFF FROM THE HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE. MOTORISTS ARE URGED TO EXERCISE CAUTION DURING THE PRE DAWN HOURS...SLOW DOWN...AND AVOID AREAS WHERE WATER IS PONDING OR FLOWING ACROSS THE ROAD. WERT
Local storm report, Oct 15, 2:04 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 AM EDT WED OCT 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG LAUREL FORK 36.72N 80.52W
10/15/2014 CARROLL VA LAW ENFORCEMENT
TREE DOWN
&&
AMSSpecial weather statement, Oct 15, 2:09 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
209 AM EDT WED OCT 15 2014
VAZ022-023-033-034-043>045-150700-
FRANKLIN VA-PITTSYLVANIA VA-BOTETOURT VA-BEDFORD VA-CAMPBELL VA-
HENRY VA-ROANOKE VA-
209 AM EDT WED OCT 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
WESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
EASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 300 AM EDT
* AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SALEM CITY TO
NEAR BOONES MILL TO NEAR SONTAG TO NEAR EDEN...MOVING TO THE
NORTHEAST AT 45 MPH.
* WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE CITY...
BLAIRS...
FOREST...
STEWARTSVILLE...
AND HUDDLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS MAY RESULT IN SOME LOCALIZED DOWNING OF TREES DUE
TO EXISTING WET GROUND CONDITIONS. PROLONGED HEAVY RAINFALL MAY
CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE
WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3776 7967 3766 7968 3753 7950 3757 7943
3762 7944 3751 7934 3747 7919 3707 7944
3714 7934 3708 7914 3654 7923 3654 7971
3681 7975 3716 7985 3741 8006 3780 7982
TIME...MOT...LOC 0605Z 230DEG 35KT 3726 8007 3710 7994 3695 7986 3649
7977
WERTSpecial weather statement, Oct 15, 2:45 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 AM EDT WED OCT 15 2014
NCZ006-VAZ034-035-044>046-058-059-150745-
CASWELL NC-APPOMATTOX VA-AMHERST VA-PITTSYLVANIA VA-HALIFAX VA-
BEDFORD VA-CHARLOTTE VA-CAMPBELL VA-
245 AM EDT WED OCT 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
WESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
EASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
WESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 345 AM EDT
* AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEDALIA TO
NEAR DANVILLE AIRPORT...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. STRONG
GUSTY WINDS MAY RESULT IN SOME DOWNED TREES DUE TO SATURATED
GROUND CONDITIONS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE
WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
DANVILLE CITY...
BLAIRS...
CONCORD...
AND EVINGTON.
THIS INCLUDES LIBERTY UNIVERSITY.
LAT...LON 3668 7870 3654 7873 3654 7913 3653 7914
3652 7942 3750 7955 3756 7946 3764 7895
3759 7892 3669 7864
TIME...MOT...LOC 0640Z 270DEG 27KT 3754 7952 3660 7936
ASSpecial weather statement, Oct 15, 3:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 AM EDT WED OCT 15 2014
VAZ020-024-035-150800-
BATH VA-AMHERST VA-ROCKBRIDGE VA-
313 AM EDT WED OCT 15 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
AMHERST COUNTY IN CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 400 AM EDT
* AT 312 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING INTENSE SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF BURNSVILLE TO NEAR BIG
ISLAND...MOVING TO THE EAST AT 30 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE SHOWERS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
BUENA VISTA CITY...
AMHERST...
FORKS OF BUFFALO...
AND CLIFFORD.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3818 7951 3817 7952 3815 7953 3817 7949
3816 7944 3809 7949 3789 7915 3786 7915
3781 7917 3781 7914 3778 7911 3778 7907
3772 7907 3770 7899 3760 7893 3753 7935
3759 7938 3760 7943 3762 7944 3821 7964
TIME...MOT...LOC 0711Z 265DEG 26KT 3833 7958 3758 7933
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 9:39 PM EDT | Special Weather Statement | RNK | Smyth | 51 min |
| Oct 14, 9:49 PM EDT | Special Weather Statement | RNK | Grayson | 56 min |
| Oct 14, 10:27 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 48 min |
| Oct 14, 10:37 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Oct 14, 10:47 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 58 min |
| Oct 14, 11:15 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Wythe, City of Galax | 60 min |
| Oct 14, 11:27 PM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 63 min |
| Oct 15, 12:16 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pulaski and 2 more | 59 min |
| Oct 15, 1:15 AM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Franklin, Henry, Montgomery, Patrick and 4 more | 60 min |
| Oct 15, 2:09 AM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Pittsylvania, City of Danville | 51 min |
| Oct 15, 2:29 AM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 4 hr |
| Oct 15, 2:45 AM EDT | Special Weather Statement | RNK | Campbell, Halifax, Pittsylvania, City of Danville, City of Lynchburg | 60 min |
| Oct 14, 8:12 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 6 hr |
| Oct 14, 11:49 PM EDT | Special Weather Statement | RNK | Greenbrier, Mercer, Monroe, Summers | 56 min |
Nearby
Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.